insulin

edvel54
By edvel54 Latest Reply 2011-04-23 11:15:27 -0500
Started 2011-04-22 11:26:50 -0500

— I have always shot insulin into my stomach..I was reading you can put it in your thigh..Where is the placement..My stomach looks like a battle ground. I bruise some with each shot


9 replies

gdfranklin53
gdfranklin53 2011-04-23 11:45:27 -0430 Report

I hear you and feel your concern. I am on blood thinners, have been for years, and will be forever. Taking my shots in my stomach literally caused me to bleed, severly at times, so bad I had to stop taking them in the stomach. I do take them in each arm (rotating back and forth) and in my thighs and a hands length just above the knees. I do bleed in these places to, but, bruising in the stomach can be very bruising and painful. Even tho the comfort of the actual injection is less painful than anywhere else for me. I have found that if you take your shots in your arms more toward the underside of your fatty part of the arm, closer to your armpit area it is very much less paiful and I do not bruise there at all. Hopefully you can try there and find some relief. I wish you luck. Have a great day.

nanaellen
nanaellen 2011-04-22 21:37:52 -0430 Report

I was told to give my shot in my belly cause it works faster that way, leg and thigh a little longer and arm or shoulder takes the longest to work. If your bruising bad then maybe your doing something wrong?? The nurse hotline where I live said to put the needle in at a 45 degree angle because if you go straight in that you break small blood vessels causing the bruise. She also told me not to rub the site as that will create a bruise also! I just found out on this site that they have shorter needles and thinner than the ones I was using and that helped too! Good luck to ya! Ellen

Harlen
Harlen 2011-04-22 18:36:43 -0430 Report

I have given insulin all over lol
It dose seem that my absortion was better in my stomach but close every where els
Best wishes
Harlen

Jeanette Terry
Jeanette TerryPA 2011-04-22 15:40:11 -0430 Report

There are a lot of options for injection sites. I was told that you can give a shot pretty much wherever you have enough fatty tissue to absorb it. the previous posts have great ideas as well. In addition, here is another discussion from a while back about insulin shot injection sites.
http://www.diabeticconnect.com/discussions/1517-injection-sites

Type1Lou
Type1Lou 2011-04-22 13:54:36 -0430 Report

I take 1 shot of Lantus in the morning…that one goes in my abdomen or butt…and pre-meal shots of Novolog that I shoot into my thighs. I do nick some capillaries and frequently bruise. (Been a type 1 for 35 years and on multiple shots (4+) for 6 years.) One doctor had asked me if "everything was all right at home" in concern for the bruises. (I reassured her all was well.) At the beach, I do wear a bathing suit that has shorts to cover any bruises I might have.
It's important to try and rotate your injection sites to avoid absorption problems. Also, kdroberts prior comment about injecting in arms or legs and taking into account any exercise is very IMPORTANT.

Jim Edwards
Jim Edwards 2011-04-22 12:38:26 -0430 Report

I have been "shooting up" for about 2 years. I inject into my stomach. I have found that if I touch the needle point to my skin and it hurts, I change spots. I know if I inject there, I will bruise. So when I get to a spot that does not hurt, I inject. Usually there is no problem, but sometimes it will burn as the insulin goes in. One of the problems with injecting is that you can no longer were a thong to the beach without people thinking you have been abused! lol
For my BG numbers I take the blood from the area right below my elbow, as I do not want to use my fingers since I do maintenance work. Jim

kdroberts
kdroberts 2011-04-22 12:07:38 -0430 Report

There are several places you can inject, thighs and forearms are common, as is the butt. You basically have to inject it into fat so wherever is fattiest is the best. However, if you are doing it in arms and legs it's important that you aren't going to be using that area. For instance, if you want to inject in your thighs, don't do it after or before you go running. Same for the arms, don't do it if you are or have been weight lifting. It will affect the absorption rate which can drop you very low, very quickly.

Next Discussion: Healthy Eating for Cheap? »